Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 161, NWS Albuquerque, NM

June 23, 2014Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2014, 7:27 PM MDT for Chaves County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2014, 7:27 PM MDT (01:27 UTC)
Expired
Jun 23, 2014, 8:00 PM MDT
In force
33 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 123 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
3958 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS55 KABQ 240127
SVRABQ
NMC005-240200-
/O.NEW.KABQ.SV.W.0161.140624T0127Z-140624T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 800 PM MDT

* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL CHAVES COUNTY...OR ABOUT 28 MILES NORTHWEST OF ARTESIA...
  AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL CHAVES COUNTY...
  PORTIONS OF NEW MEXICO STATE HIGHWAY 13...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3269 10484 3270 10483 3295 10483 3296 10449
      3297 10448 3317 10490 3314 10490 3314 10496
      3306 10502 3275 10490
TIME...MOT...LOC 0127Z 314DEG 19KT 3303 10485

$$

SHOEMAKE
2 follow-up statements
399 
WWUS55 KABQ 240151
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
751 PM MDT MON JUN 23 2014

NMC005-240200-
/O.CON.KABQ.SV.W.0161.000000T0000Z-140624T0200Z/
CHAVES NM-
751 PM MDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL CHAVES COUNTY...

AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME NORTHWESTERN EDDY COUNTY...OR ABOUT 21 MILES
WEST OF ARTESIA...MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3287 10484 3300 10489 3309 10474 3297 10448
      3296 10449 3295 10483 3287 10483
TIME...MOT...LOC 0151Z 314DEG 19KT 3294 10474

$$

SHOEMAKE
790 
WWUS55 KABQ 240158
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT MON JUN 23 2014

NMC005-240208-
/O.EXP.KABQ.SV.W.0161.000000T0000Z-140624T0200Z/
CHAVES NM-
758 PM MDT MON JUN 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHAVES COUNTY WILL
EXPIRE AT 800 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3287 10484 3300 10489 3309 10474 3297 10448
      3296 10449 3295 10483 3287 10483
TIME...MOT...LOC 0158Z 314DEG 19KT 3291 10471

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:44 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 23, 5:44 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT MON JUN 23 2014

.AVIATION...
00Z TAF CYCLE
GENERAL WLY FLOW ALOFT. SCT CU AND BUILDUPS WEST OF THE CENTRAL MT
CHAIN BEFORE SUNSET WILL RESULT IN VIRGA AND GUSTY WINDS TO AROUND
40KT. EAST OF THE CENTRAL MT CHAIN...LOW LEVEL MOISTURE MORE
PLENTIFUL...AND LINE OF CONVECTION STRETCHING FROM NR KRTN TO KSRR
AT 00Z...WITH ISOLD STRONG TO SEVERE STORMS WITH HAIL AND WIND
GUSTS TO AROUND 45-50KT WILL CONTINUE TO TRACK EASTWARD THROUGH
03Z. THEREAFTER FORECAST MODELS SUGGEST AN AREA OF SHOWERS AND STORMS
MAY DEVELOP OVER THE EAST CENTRAL PLAINS...PERSISTING THROUGH AROUND
12Z AND SENDING AN OUTFLOW BOUNDARY WESTWARD TO THE CENTRAL MT
CHAIN. IF THIS OCCURS...SOME MVFR CIGS MAY DEVELOP ALONG THE EAST
SLOPES AND OVER PORTIONS OF THE PLAINS...BUT SHOULD CLEAR BY
24/15Z. NOT THINKING THE OUTFLOW BOUNDARY WILL BE ENOUGH TO SPARK
CONVECTION IN THE RGV LATER TONIGHT THOUGH.

&&

.PREV DISCUSSION...254 PM MDT MON JUN 23 2014...
.SYNOPSIS...
ACTIVE WEATHER THROUGH TUESDAY MOSTLY FROM THE CENTRAL MOUNTAINS
EAST TO THE TEXAS BORDER. THIS INCLUDES THE POTENTIAL FOR SEVERE
WEATHER ACROSS MUCH OF THE EAST LATER THIS AFTERNOON INTO TONIGHT
AND AGAIN TUESDAY AFTERNOON AND EVENING IN THE FAR NORTHEAST. WE
WILL THEN BEGIN TO SEE A GRADUAL DRYING TREND FOR THE SECOND HALF
OF THE WEEK WITH A MOSTLY DRY WEEKEND AND EARLY NEXT WEEK...THANKS
TO A SLOWLY BUILDING HIGH PRESSURE AREA. WHILE WE CANT RULE OUT
STRAY SHOWERS OR STORMS IN THE NORTHERN MOUNTAINS OR FAR EASTERN
PLAINS THE VAST MAJORITY OF THE TIME AND AREA WILL BE RAINFREE
FROM THURSDAY THROUGH NEXT MONDAY.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS FIRING OVER THE CENTRAL MOUNTAINS AND
SPILLING ONTO THE EASTERN HIGHLANDS. THEY ARE BEHAVING SO FAR BUT
WE EXPECT THEM TO GROW IN COVERAGE AND INTENSITY AS WE PROGRESS
THROUGH THE EVENING. IN FACT THE BULK OF THE ACTIVITY MAY OCCUR
AROUND AND AFTER DARK ACROSS THE FAR EASTERN PLAINS...PROBABLY
LASTING TO MIDNIGHT OR LATER. ISOLATED SEVERE STORMS WITH LARGE
HAIL AND DAMAGING WINDS WILL BE A CONCERN. A FEW SHOWERS ARE
TRYING TO FORM OVER THE GILA REGION THIS PM BUT WILL BE MORE
WIND PRODUCERS THAN RAIN MAKERS.

ANOTHER ACTIVE DAY ON TUESDAY...BUT LIKELY LESS COVERAGE THAN
TODAY. ANY SEVERE WEATHER LOOKS TO BE FOCUSED IN THE NORTHEAST.
MOST OF THE ACTIVITY WILL AGAIN BE EAST OF THE CENTRAL MOUNTAIN
CHAIN. ANY HOPES FOR A LITTLE RAIN IN THE RIO GRANDE VALLEY WILL
HINGE ON MOIST OUTFLOWS POURING THROUGH THE MOUNTAIN PASSES AND
CANYONS TONIGHT. TEMPERATURES WILL WARM A FEW DEGREES AND BE
MOSTLY ABOVE NORMAL TUESDAY.

SOME DRYING IS EXPECTED TO CONTINUE THROUGH THE REST OF THE WEEK
AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST AND A STORM PASSES
TO OUR NORTH. WEDNESDAY WILL STILL PRODUCE ISOLATED TO SCATTERED
ACTIVITY OVER THE EAST. BUT THEN THE HIGHER HEIGHTS WILL SUPPRESS
THE CONVECTION WHILE THE THE TROUGH WILL TRY AND SCOUR MUCH OF THE
MOISTURE OUT OF THE STATE BY THE END OF THE WEEK. WE CANNOT RULE
OUT ISOLATED STORMS ANY AFTERNOON OR EVENING FROM THURSDAY THROUGH
NEXT MONDAY BUT THEY WILL BE FEW AND FAR BETWEEN. MOST OF THE
FORECAST AREA WILL BE DRY A VAST MAJORITY OF THIS TIME.

LONG RANGE MODELS BRING A BACK DOOR FRONT TO THE EAST IN THE
LATER TUESDAY INTO WEDNESDAY TIME PERIOD. THIS COULD PROVIDE AN
OPPORTUNITY FOR AN INCREASE IN MOISTURE AND PRECIPITATION CHANCES.
CHJ

&&

.FIRE WEATHER...
A BACKDOOR COLD FRONT HAS PUSHED SOUTH THROUGH THE EASTERN PLAINS
TODAY. OVERNIGHT THROUGH THIS MORNING A SHALLOW LAYER OF LOW LEVEL
MOISTURE PUSHED INTO THE RIO GRANDE VALLEY...MUCH OF IT HAS BEEN
MODIFIED/MIXED OUT INTO THE LOWER ATMOSPHERE THROUGH OUT THE DAY.
AS A RESULT...ONLY SLIGHT CHANCE OF DRY THUNDERSTORMS WEST OF THE
CENTRAL MOUNTAINS WHILE THE BEST CHANCES AND GREATER COVERAGE FOR
WETTING SHOWERS AND THUNDERSTORMS ARE EAST OF THE CENTRAL MOUNTAINS
ACROSS THE EASTERN PLAINS.  THE MOST INTENSE PERHAPS SEVERE STORMS
WILL BE ACROSS THE FAR EAST CENTRAL PLAINS THIS EVENING.

TOMORROW MODERATE WEST WINDS ALOFT WILL DOMINATE WEST OF THE CENTRAL
MOUNTAIN CHAIN ALLOWING FOR ISOLATED HIGH BASED DRY STORMS WILL
PREVAIL. BEST CHANCES FOR WET THUNDERSTORMS WILL BE FOUND TOMORROW
AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAINS.

NO CRITICAL FIRE VALUES REACHED TODAY AND TOMORROW.  HOWEVER...A FEW
HOURS OF SUPER HAINES CONDITIONS EXPECTED OVER THE CHUSKA MOUNTAINS
TOMORROW AFTERNOON.  IN ADDITION...THURSDAY AFTERNOON A FEW HOURS OF
SUPER HAINES CONDITIONS DEVELOP OVER THE SOUTHWESTERN MOUNTAINS...
THE BLACK RANGE NORTH TO THE SAN MATEO MOUNTAINS...THE GALLINAS
MOUNTAINS...THE MAGDALENA MOUNTAINS AND NORTH TOWARDS MOUNT TAYLOR.
OVERNIGHT RH RECOVERIES ARE POOR TO FAIR WEST OF THE CENTRAL
MOUNTAINS AND FAIR TO GOOD TO EXCELLENT FROM THE CENTRAL MOUNTAINS
EAST TOWARDS THE TEXAS STATE LINE. VENT RATES GOOD TODAY ACROSS THE
WEST AND TRENDING TOWARDS GOOD ALL AREAS BY WEDNESDAY THROUGH THE
END OF THE WEEK.

AS A WEAK UPPER LEVEL TROUGH APPROACHES FROM THE WEST-NORTHWEST
WEDNESDAY...INCREASING THE DRY WESTERLIES AREAWIDE AND SHUNTING LOW
LEVEL GULF MOISTURE EAST INTO TEXAS. EXTENDED RANGE MODELS INDICATE
A WEAK UPPER TROUGH PASSAGE ON SATURDAY.  MODEL INDICATES MOIST
SOUTHERLY SURFACE FLOW PATTERNS OVER TEXAS...PERHAPS ALONG EDGING
INTO NEW MEXICO ACROSS THE FAR SOUTHEAST CORNER AND ALONG THE TX/NM
LINE. EXTENDED RANGE MODELS TRENDING TOWARDS THE BUILDING OF A UPPER
LEVEL SUBTROPICAL HIGH OVER NEAR THE FOUR CORNERS ABOUT 7 DAYS FROM
NOW.  THIS PATTERN WOULD ALLOW FOR INCREASED MOISTURE INFLUX INTO
THE REGION. 01

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 23, 9:53 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
953 AM MDT MON JUN 23 2014

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
953 AM MDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BETWEEN 3 PM AND
12 AM MDT ACROSS THE EASTERN PLAINS OF NEW MEXICO. THE FOCUS FOR
SEVERE WEATHER WILL BE PRIMARILY ON A LINE FROM DUNKEN...HONDO...
MILAGRO...WATROUS...CIMARRON TO THE COLORADO BORDER...EAST TO THE
TEXAS STATE LINE. THE MAIN THREATS ARE VERY LARGE HAIL ONE TO TWO
AND A HALF INCHES IN DIAMETER AND POTENTIALLY DAMAGING STRAIGHT
LINE WINDS IN EXCESS OF 70 MPH. TORRENTIAL DOWNPOURS WILL OCCUR.
AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING ACROSS UNION COUNTY. THE MAIN THREATS ARE LARGE HAIL
AND POTENTIALLY DAMAGING STRAIGHT LINE WINDS. AGAIN...AN ISOLATED
TORNADO CANNOT BE RULED OUT.

STRONG THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING COULD BRIEFLY
REACH SEVERE LEVELS ACROSS THE EASTERN HALF OF THE STATE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

40

In the hours before

Special weather statement, Jun 23, 5:13 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT MON JUN 23 2014

NMZ526-539-232345-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
513 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY THROUGH
545 PM MDT...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LINCOLN STATE MONUMENT...OR ABOUT 19 MILES
NORTHEAST OF RUIDOSO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN PATRICIO...HONDO...TINNIE
AND PICACHO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3351 10504 3328 10513 3342 10551 3359 10544
TIME...MOT...LOC 2313Z 289DEG 17KT 3347 10537

34
Special weather statement, Jun 23, 5:15 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 PM MDT MON JUN 23 2014

NMZ533-232345-
GUADALUPE COUNTY-
515 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
THROUGH 545 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANTON CHICO...OR ABOUT 32
MILES WEST OF SANTA ROSA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...ANTON CHICO.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 250 AND 257...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3493 10500 3505 10529 3515 10529 3522 10526
      3522 10522 3514 10490
TIME...MOT...LOC 2315Z 292DEG 12KT 3511 10519

34
Local storm report, Jun 23, 5:27 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             LINCOLN                 33.49N 105.38W
06/23/2014  E1.00 INCH       LINCOLN            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401083

JLP
Special weather statement, Jun 23, 5:29 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT MON JUN 23 2014

NMZ523-533-240000-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
529 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN
MIGUEL...NORTHEASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES THROUGH
600 PM MDT...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF ANTON CHICO...OR ABOUT 25
MILES NORTH OF VAUGHN...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MILAGRO AND PINTADA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3500 10503 3479 10507 3489 10543 3506 10539
TIME...MOT...LOC 2330Z 282DEG 12KT 3496 10530

34
Special weather statement, Jun 23, 5:55 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT MON JUN 23 2014

NMZ528-530-240030-
FAR NORTHEAST HIGHLANDS-UNION COUNTY-
555 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EXTREME
SOUTHEASTERN COLFAX COUNTIES THROUGH 630 PM MDT...

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLADSTONE...OR ABOUT 31 MILES SOUTH OF DES
MOINES...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...GLADSTONE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3640 10368 3616 10376 3626 10409 3644 10402
TIME...MOT...LOC 2356Z 286DEG 9KT 3632 10395

34
Special weather statement, Jun 23, 6:32 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT MON JUN 23 2014

NMZ533-240100-
GUADALUPE COUNTY-
632 PM MDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
700 PM MDT...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF DILIA...OR ABOUT 22 MILES WEST
OF SANTA ROSA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN IGNACIO.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 248 AND 263...

HAIL MAY ACCUMULATE ON THE INTERSTATE...CREATING SLICK AND
TREACHEROUS DRIVING CONDITIONS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3513 10488 3487 10485 3490 10515 3508 10515
TIME...MOT...LOC 0031Z 269DEG 12KT 3498 10505

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:02 PM MDTSevere Thunderstorm WarningABQUnion58 min
Jun 23, 6:32 PM MDTSpecial Weather StatementABQGuadalupe28 min
Jun 23, 6:39 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln51 min
Jun 23, 6:46 PM MDTSevere Thunderstorm WarningABQHarding, Union23 min
Jun 23, 7:28 PM MDTSpecial Weather StatementABQChaves32 min
Jun 23, 7:59 PM MDTSpecial Weather StatementABQChaves31 min
Jun 23, 8:01 PM MDTSpecial Weather StatementABQChaves29 min
Jun 23, 8:31 PM MDTSpecial Weather StatementABQChaves29 min
Jun 23, 8:32 PM MDTSpecial Weather StatementABQChaves28 min
Jun 23, 9:04 PM MDTSpecial Weather StatementABQChaves26 min
Jun 24, 2:06 AM MDTSpecial Weather StatementABQColfax54 min
Jun 24, 2:51 AM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel54 min
Jun 24, 5:16 AM MDTSpecial Weather StatementABQUnion59 min
Jun 24, 5:24 AM MDTSevere Thunderstorm WarningABQUnion27 min
Jun 24, 5:35 AM MDTAreal Flood AdvisoryABQQuay115 min
Jun 24, 12:14 PM MDTSpecial Weather StatementABQ31 min
Jun 24, 12:46 PM MDTSpecial Weather StatementABQLincoln14 min
Jun 24, 1:27 PM MDTSpecial Weather StatementABQLincoln33 min
Jun 24, 2:00 PM MDTSpecial Weather StatementABQSan Miguel15 min
Jun 24, 2:18 PM MDTSevere Thunderstorm WarningABQColfax9 min
Jun 24, 2:29 PM MDTSpecial Weather StatementABQLincoln31 min
Jun 24, 2:41 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln22 min
Jun 24, 3:14 PM MDTSpecial Weather StatementABQDe Baca16 min
Jun 24, 3:36 PM MDTSpecial Weather StatementABQDe Baca24 min
Jun 24, 4:01 PM MDTSpecial Weather StatementABQDe Baca14 min
Jun 24, 4:03 PM MDTSpecial Weather StatementABQDe Baca12 min
Jun 24, 4:34 PM MDTSpecial Weather StatementABQGuadalupe26 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.